Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 8, NWS Los Angeles, CA

April 17, 2015Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Apr 17, 2015, 7:47 AM PDT for Los Angeles County, California. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2015, 7:47 AM PDT (14:47 UTC)
Expired
Apr 18, 2015, 5:00 PM PDT
In force
33 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WHUS46 KLOX 171447
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
747 AM PDT FRI APR 17 2015

CAZ034-035-172300-
/O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
747 AM PDT FRI APR 17 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* SURF...HIGH SURF BETWEEN 8 TO 12 FEET TODAY AND 8 TO 10 FEET 
  WITH SETS TO 12 FEET ON SATURDAY. THE SURF WILL BEGIN TO 
  SUBSIDE BY SATURDAY AFTERNOON. 

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING 
  AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. 

* TIDES...A HIGH TIDE NEAR 5 FEET WILL OCCUR AROUND 930 AM PDT
  THIS MORNING...FOLLOWED BY A LOW TIDE NEAR 0 FEET AROUND 315 PM
  PDT.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND ROCK JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039>041-087-172300-
/O.NEW.KLOX.BH.S.0008.150417T1447Z-150418T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
747 AM PDT FRI APR 17 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH 8 AM PDT SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENT
ACTIVITY. THIS STATEMENT IS IN EFFECT THROUGH 8 AM PDT SATURDAY
MORNING.

* SURF...A LONG-PERIOD WEST SWELL WILL BUILD SURF TO 3 TO 6 FEET
  TODAY...AND LINGER THROUGH SATURDAY MORNING.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST FACING
  BEACHES...INCLUDING HERMOSA...REDONDO...MANHATTAN AND VENICE
  BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND SAN
  BUENAVENTURA BEACH IN VENTURA COUNTY...AND EL CAPITAN AND
  ELLWOOD BEACHES AND COAL OIL POINT ALONG THE SANTA BARBARA SOUTH
  COAST.

* TIDES...A HIGH TIDE NEAR 5 FEET WILL OCCUR AROUND 915 AM PDT
  THIS MORNING...FOLLOWED BY A LOW TIDE NEAR -0.5 FEET AROUND 245
  PM PDT.

* IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN
  DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES
  AND ROCK JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL
4 follow-up statements
514 
WHUS46 KLOX 172131
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 PM PDT FRI APR 17 2015

CAZ034-035-181300-
/O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
231 PM PDT FRI APR 17 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY...

* SURF...HIGH SURF BETWEEN 8 TO 12 FEET TODAY AND 8 TO 10 FEET 
  WITH SETS TO 12 FEET ON SATURDAY. THE SURF WILL BEGIN TO 
  SUBSIDE BY SATURDAY AFTERNOON. 

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING 
  AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. 

* TIDES...A LOW TIDE OF AROUND 0.2  FEET WILL OCCUR AT 330 PM PDT
  THIS AFTERNOON...AND HIGH TIDE NEAR 4.7 FEET WILL OCCUR AROUND
  1030 AM PDT SATURDAY MORNING. THE AFTERNOON LOW TIDE WILL BE
  NEAR 0.5 FEET AROUND 430 PM PDT SATURDAY.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE 
  THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH 
  PEOPLE OFF OF BEACHES AND ROCK JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039>041-087-181300-
/O.EXT.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
231 PM PDT FRI APR 17 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
AFTERNOON...

* SURF...A LONG-PERIOD WEST SWELL WILL BUILD SURF TO 3 TO 6 FEET
  TODAY...PEAKING LATE TONIGHT INTO SATURDAY MORNING AND
  LINGERING THROUGH SATURDAY AFTERNOON.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST FACING
  BEACHES...INCLUDING HERMOSA...MANHATTAN AND VENICE BEACHES IN
  LOS ANGELES COUNTY...OXNARD SHORES AND VENTURA POINT IN VENTURA
  COUNTY...AND EL CAPITAN AND RINCON  POINT ALONG THE SANTA
  BARBARA SOUTH COAST.

* TIDES...A LOW TIDE OF AROUND 0 FEET WILL OCCUR AT 315 PM PDT THIS
  AFTERNOON...AND HIGH TIDE NEAR 5.0 FEET WILL OCCUR AROUND 10 AM
  PDT SATURDAY MORNING. THE AFTERNOON LOW TIDE WILL BE NEAR 0.2
  FEET AROUND 330 PM PDT SATURDAY.

* IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN 
  DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF 
  BEACHES AND ROCK JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL/SMITH
098 
WHUS46 KLOX 181258
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
558 AM PDT SAT APR 18 2015

CAZ034-035-182100-
/O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
558 AM PDT SAT APR 18 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SURF...HIGH SURF BETWEEN 8 AND 11 FEET. THE SURF WILL BEGIN TO
  SUBSIDE LATE THIS AFTERNOON.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING 
  AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. 

* TIDES...A HIGH TIDE NEAR 4.7 FEET WILL OCCUR AROUND 1030 AM PDT
  THIS MORNING. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING
  AND SURFING HAZARDOUS. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OF
  ROCKS AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039>041-087-182100-
/O.CON.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
558 AM PDT SAT APR 18 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SURF...SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET WILL BEGIN
  TO SUBSIDE LATE THIS AFTERNOON. 

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST 
  FACING BEACHES...INCLUDING HERMOSA...MANHATTAN AND VENICE 
  BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND VENTURA 
  POINT IN VENTURA COUNTY...AND EL CAPITAN AND RINCON POINT 
  ALONG THE SANTA BARBARA SOUTH COAST. 

* TIDES...A HIGH TIDE NEAR 5.0 FEET WILL OCCUR AROUND 10 AM PDT
  THIS MORNING. 

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING
  AND SURFING HAZARDOUS. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OF
  ROCKS AND JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
923 
WHUS46 KLOX 182045
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT SAT APR 18 2015

CAZ034-035-190000-
/O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
145 PM PDT SAT APR 18 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SURF...HIGH SURF BETWEEN 6 AND 8 OCCASIONAL 10 FEET. THE SURF
  WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE AFTERNOON.

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND 
  NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING 
  AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. 

* TIDES...LOW TIDE AROUND 0 FEET WILL OCCUR AROUND 400 PM PDT THIS
  AFTERNOON.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING
  AND SURFING HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039>041-087-190000-
/O.CON.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
145 PM PDT SAT APR 18 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* SURF...SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET WILL 
  BEGIN TO SUBSIDE LATE THIS AFTERNOON. 

* LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST 
  FACING BEACHES...INCLUDING HERMOSA...MANHATTAN AND VENICE 
  BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND VENTURA 
  POINT IN VENTURA COUNTY...AND EL CAPITAN AND RINCON POINT 
  ALONG THE SANTA BARBARA SOUTH COAST. 

* TIDES...LOW TIDE NEAR 0 FEET WILL OCCUR AROUND 400 PM PDT THIS
  AFTERNOON.

* IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING
  AND SURFING HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
684 
WHUS46 KLOX 182345
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
445 PM PDT SAT APR 18 2015

CAZ034-035-190045-
/O.EXP.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
445 PM PDT SAT APR 18 2015

...HIGH SURF ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

SURF WILL SUBSIDE BELOW ADVISORY CRITERIA...BUT STRONG RIP
CURRENTS ARE STILL EXPECTED TO OCCUR THROUGH SUNDAY AFTERNOON.

$$

CAZ039>041-087-190045-
/O.EXP.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
445 PM PDT SAT APR 18 2015

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PDT THIS
AFTERNOON...

SURF HAS BEGUN TO SUBSIDE...HOWEVER A MODERATE TO STRONG RIP
CURRENT RISK WILL CONTINUE FOR THE BEACHES SOUTH OF POINT
CONCEPTION THROUGH SUNDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 17, 4:35 AM PDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 17, 4:35 AM PDT, 3 hours 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
435 AM PDT FRI APR 17 2015

.SYNOPSIS...
PLEASANT WEATHER EXPECTED TODAY WITH CONTINUED CLEAR AND WARM
CONDITIONS. AN APPROACHING TROUGH WILL SETTLE IN OVER THE REGION
EARLY NEXT WEEK AND BRING MUCH COOLER CONDITIONS AND THE POSSIBILITY
OF A FEW SHOWERS BY MID WEEK...WITH SNOW SHOWERS POSSIBLE IN THE
MOUNTAINS.

&&

.SHORT TERM (TODAY-SUN)...LATEST SATELLITE IMAGERY INDICATED CLEAR
SKIES ACROSS THE FORECAST AREA. THERE WILL BE VERY LIGHT OFFSHORE
WINDS ACROSS THE MOUNTAINS AND BELOW THE USUAL WIND PRONE PASSES AND
CANYONS OF VENTURA AND LA COUNTY EARLY. A CLOSED 551DM LOW WAS OVER
THE FOUR CORNERS REGION AND WILL MOVE EVER SO SLOWLY EAST TODAY INTO
CENTRAL COLORADO. THERE WILL CONTINUE TO BE WEAK NORTHERLY FLOW
ALOFT ON THE BACK SIDE OF THE UPPER LOW. A WEAK UPPER RIDGE WILL
BUILD OVER MUCH OF CALIFORNIA THROUGH SUN. FOR TODAY...EXPECT A
QUICKER START OF THE SEABREEZE ALONG THE COAST ALLOWING FOR 3 TO 5
DEGREES OF COOLING...WITH NEAR SIMILAR HIGH TEMPS FOR THE LA/VTU
COUNTY VALLEYS AND A BIT MORE WARMING ACROSS THE ANTELOPE VALLEY AND
LOWER MOUNTAIN ELEVATIONS DUE TO THE ONSHORE PUSH.

BY TONIGHT...SOME SHALLOW STRATUS COULD DEVELOP JUST OFF THE ORANGE
COUNTY COAST AND PUSH NORTH INTO THE LONG BEACH AREA SATURDAY
MORNING. CONFIDENCE IS NOT HIGH WITH THIS SCENARIO...BUT IF LOW
CLOUDS DO DEVELOP...EXPECT DENSE FOG TO DEVELOP IN THE LONG BEACH
AREA EARLY SATURDAY MORNING. OTHERWISE...SKIES WILL CONTINUE TO
REMAIN MOSTLY SUNNY ON SATURDAY WITH A FEW MORE LOW CLOUDS
INCREASING ACROSS THE COASTAL WATERS DURING THE DAY. HIGH TEMPS WILL
LOWER A BIT AS THE SHORT LIVED RIDGE WILL FLATTEN AND ALLOW FOR A
STRONGER ONSHORE FLOW TO BRING IN MORE ORGANIZED MARINE LAYER
STRATUS ACROSS THE LA/VENTURA COAST AND THE CENTRAL COAST BY
SATURDAY NIGHT INTO SUNDAY MORNING. EXPECT DENSE FOG ACROSS THE
CENTRAL COAST...WITH THE MARINE LAYER DEEPENING ACROSS LA/VTU COUNTY
COASTAL AREAS DUE TO A CATALINA EDDY. THERE COULD BE SOME PATCHY
DENSE FOG FOR THE SAN GABRIEL AND SAN FERNANDO VALLEY EARLY SUNDAY
MORNING...OTHERWISE LOW CLOUDS SHOULD DEEPEN ALLOWING FOR ONLY
PATCHY DENSE FOG FOR COASTAL AREAS. LOW CLOUDS WILL SCOUR OUT FAIRLY
EARLY ACROSS THE VALLEYS...BUT LINGER ACROSS SOME BEACHES INTO THE
AFTERNOON HOURS. HIGH TEMPS WILL CONTINUE TO TREND LOWER WITH HIGHS
ONLY REACHING THE UPPER 60S AND MID 70S FOR COASTAL AREAS AND INTO
THE MID TO UPPER 70S FOR MOST VALLEY LOCATIONS ON SUNDAY.

.LONG TERM (MON-THU)...
BY MONDAY A MORE PRONOUNCED UPPER TROUGH WILL DEVELOP OVER THE
EASTERN PAC AND INTO SOUTHERN CALIFORNIA. THE GFS AND ECMWF MODELS
AGREE THAT MUCH OF NEXT WEEK WILL BE COOLER THAN NORMAL WITH A
TROUGHY PATTERN. HOWEVER...BOTH MODELS ARE SHOWING DIFFERENT
SOLUTIONS WITH SOME UPPER LVL DISTURBANCES EXPECTED TO MOVE THROUGH
THE AREA. THE EC SHOWS A CUTOFF LOW MOVING OVER THE CENTRAL COAST
AND MOVING SLOWLY DOWN OVER SOCAL WED/THU. THE GFS BRINGS AN OPEN
TROUGH WITH A FAIRLY STRONG VORT LOBE OVER THE REGION DURING THE
SAME TIME PERIOD...THEN FOLLOWED UP WITH ANOTHER UPPER LOW SWINGING
OVER THE SAME AREA FRIDAY.

AS HAS BEEN TYPICAL MOST OF THIS WINTER...THE TRAJECTORY OF THESE
CUTOFF LOWS HAVE MADE IT DIFFICULT TO TAP INTO ANY MOISTURE.
HOWEVER...THE COLD CORE OF THE UPPER LOW COULD BRING SOME
INSTABILITY OVER THE AREA ALLOWING FOR A FEW THUNDERSTORMS TO
DEVELOP JUST ABOUT ANYWHERE. AT THIS TIME...HAVE INCREASED POPS MORE
TO BE IN COORDINATION WITH SURROUNDING OFFICES...BUT CONFIDENCE IS
NOT HIGH IN PINPOINTING A 12 HOUR TIME PERIOD WITH THE BEST CHANCES.
WED/THU LOOKS TO BE THE BEST POP CHANCES...ESPECIALLY FOR AREAS S OF
POINT CONCEPTION. OVERALL...RAINFALL TOTALS WILL NOT BE
IMPRESSIVE...UNLESS A FEW THUNDERSTORMS DEVELOP. SNOW LEVELS WILL BE
AROUND 5000 FT...AND SHOULD LOWER TO AROUND 4000 FT BRIEFLY THURSDAY
AS THE LOW MOVES OVERHEAD. STILL TOO MANY QUESTIONS WITH THIS NEXT
SYSTEM AS TO THE EXACT TIMING OF PRECIP. BUT IT WILL DEFINITELY BY
MUCH COOLER NEXT WEEK AND THERE WILL BE PERIODS OF SHOWERS BY MID
WEEK. IF THE UPPER LOW DECIDES TO HANG AROUND THEN THERE COULD BE
MORE CHANCES OF SHOWERS GOING INTO FRIDAY/SAT. BUT THAT IS A HUGE
QUESTION MARK.
&&

.AVIATION...17/1000Z.

AT 0945Z...THERE WAS NO MARINE INVERSION AT KLAX.

HI CONFIDENCE IN THE 12Z TAFS WITH VFR CONDITIONS AT ALL AIRFIELDS
THRU EARLY SATURDAY MORNING. 20 PERCENT CHANCE FOR LIFR CONDS AT
KLGB BETWEEN 10 AND 12Z.

KLAX...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THRU EARLY
SAT MORNING.

KBUR...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THRU EARLY
SAT MORNING.

&&

.MARINE...RATHER HIGH CONFIDENCE THAT THERE WILL BE SCA CONDS DUE TO
HAZARDOUS SEAS ACROSS THE NORTHERN TWO THIRDS OF THE OUTER WATERS
THROUGH LATE TONIGHT. THERE WILL LIKELY BE SOME DENSE FOG
TONIGHT/EARLY SATURDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...KAPLAN
AVIATION/MARINE...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 17, 6:00 AM PDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI APR 17 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF ADVISORY IN EFFECT FOR THE CENTRAL COAST WITH SURF BETWEEN
8 TO 12 FEET TODAY. LARGE WAVES AND STRONG RIP CURRENTS WILL
INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH
PEOPLE OFF OF BEACHES AND ROCK JETTIES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THE HIGH SURF WILL CONTINUE ACROSS THE CENTRAL COAST THROUGH 5 PM
SATURDAY. SURF SHOULD BE AROUND 8 TO 10 FEET BEFORE SUBSIDING
SATURDAY AFTERNOON. SIMILAR IMPACTS EXPECTED WITH HIGH RIP CURRENT
AND SNEAKER WAVES. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND SNOW
POSSIBLE IN THE MOUNTAINS SOMETIME NEXT WEEK...LIKELY BETWEEN
WED/THU. TO EARLY TO PIN THIS NEXT SYSTEM DOWN AS TO THE TIMING AND
PRECIPITATION AMOUNTS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:32 PM PDTSmall Craft AdvisoryLOX6 hr

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.